EconPapers    
Economics at your fingertips  
 

The incentive to trade under ambiguity aversion

Udo Broll and Kit Pong Wong

The Journal of Economic Asymmetries, 2015, vol. 12, issue 2, 190-196

Abstract: This paper examines the behavior of an exporting firm that sells in both the home country and a foreign country. The firm makes its optimal production and export decisions when facing ambiguous exchange rate risk. Ambiguity is modeled by a second-order probability distribution that captures the firm's uncertainty about which of the subjective beliefs govern the exchange rate risk. Ambiguity preferences are modeled by the (second-order) expectation of a concave transformation of the (first-order) expected utility of profit conditional on each plausible subjective distribution of the exchange rate risk. Within this framework, we derive necessary and sufficient conditions under which the ambiguity-averse firm optimally sells more in the home country and exports less to the foreign country in response either to the introduction of ambiguity or to greater ambiguity aversion when ambiguity prevails. We further show that ambiguity and ambiguity aversion have adverse effect on the firm's incentive to export to the foreign country.

Keywords: Ambiguity; Ambiguity aversion; Exports; Production (search for similar items in EconPapers)
JEL-codes: D21 D81 F31 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1703494915302450
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:joecas:v:12:y:2015:i:2:p:190-196

DOI: 10.1016/j.jeca.2015.09.001

Access Statistics for this article

The Journal of Economic Asymmetries is currently edited by A.G. Malliaris

More articles in The Journal of Economic Asymmetries from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:joecas:v:12:y:2015:i:2:p:190-196